Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 187, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 13, 2011, 11:08 AM CDT for Camden County, Laclede County, Pulaski County, Missouri. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2011, 11:08 AM CDT (16:08 UTC)
- Expired
- May 13, 2011, 11:44 AM CDT
- In force
- 36 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Camden County, MO, Laclede County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 11:13 AM CDT | HAIL 1 | Lebanon, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
069
WUUS53 KSGF 131608
SVRSGF
MOC029-105-169-131700-
/O.NEW.KSGF.SV.W.0187.110513T1608Z-110513T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1108 AM CDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LACLEDE COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
WEST CENTRAL PULASKI COUNTY IN CENTRAL MISSOURI...
* UNTIL NOON CDT.
* AT 1106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR LEBANON...MOVING NORTHEAST AT 20 MPH. THIS
STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
* LOCATIONS IMPACTED INCLUDE DRY KNOB...LAQUEY...LEBANON...OZARK
SPRINGS...RICHLAND...SLEEPER AND STOUTLAND.
INTERSTATE 44 BETWEEN MILE MARKERS 121 AND 154 WILL ALSO BE IMPACTED
BY THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3794 9245 3782 9225 3765 9226 3754 9264
3770 9278
TIME...MOT...LOC 1608Z 238DEG 16KT 3766 9266
WIND...HAIL <50MPH 1.00IN
$$
GAEDE2 follow-up statements
752
WWUS53 KSGF 131627
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1127 AM CDT FRI MAY 13 2011
MOC029-105-169-131700-
/O.CON.KSGF.SV.W.0187.000000T0000Z-110513T1700Z/
CAMDEN MO-LACLEDE MO-PULASKI MO-
1127 AM CDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
WEST CENTRAL PULASKI...LACLEDE AND SOUTHEASTERN CAMDEN COUNTIES...
AT 1121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 4 MILES EAST OF LEBANON...MOVING
NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE
HAIL.
LOCATIONS IMPACTED INCLUDE DRY KNOB...LAQUEY...LEBANON...OZARK
SPRINGS...RICHLAND...SLEEPER AND STOUTLAND.
INTERSTATE 44 BETWEEN MILE MARKERS 121 AND 154 WILL ALSO BE IMPACTED
BY THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AT 1123 AM CDT...QUARTER SIZE HAIL WAS REPORTED WITH THIS STORM IN
LEBANON.
&&
LAT...LON 3794 9245 3782 9225 3765 9226 3754 9264
3770 9278
TIME...MOT...LOC 1626Z 238DEG 16KT 3770 9257
WIND...HAIL <50MPH 1.00IN
$$259
WWUS53 KSGF 131644
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1144 AM CDT FRI MAY 13 2011
MOC029-105-169-131655-
/O.CAN.KSGF.SV.W.0187.000000T0000Z-110513T1700Z/
CAMDEN MO-LACLEDE MO-PULASKI MO-
1144 AM CDT FRI MAY 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PULASKI...LACLEDE
AND SOUTHEASTERN CAMDEN COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3794 9245 3782 9225 3765 9226 3754 9264
3770 9278
TIME...MOT...LOC 1645Z 238DEG 16KT 3774 9248
$$
GAEDEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:03 AM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, May 13, 6:03 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 603 AM CDT FRI MAY 13 2011 ...UPDATE TO AVIATION... .DISCUSSION... THE UPPER LEVEL LOW THAT HAS BEEN THE DRIVING FORCE BEHIND THE WEATHER OVER THE PAST 24 HOURS...CONTINUES TO SPIN OVER CENTRAL KANSAS THIS MORNING. THUNDERSTORMS THAT BROUGHT LARGE HAIL TO THE REGION WERE ALSO PUSHING EAST OF THE MISSISSIPPI RIVER. RESIDUAL MOISTURE FROM STORMS LAST NIGHT...COMBINING WITH COOLING TEMPERATURES WILL RESULT IN THE DEVELOPMENT OF FOG ACROSS PORTIONS OF THE OZARKS THIS MORNING. SOME AREAS MAY SEE VISIBILITIES FALL TO BELOW A MILE AT TIMES. THE UPPER LEVEL LOW WILL MOVE OVER THE REGION DURING THE DAY TODAY. THIS WILL BRING THE CHANCE FOR CONTINUED SHOWERS AND THUNDERSTORMS INTO THE AFTERNOON AND EARLY THIS EVENING. FORECAST SOUNDINGS DO INDICATE SOME GOOD CAPE AVAILABLE THIS AFTERNOON AS THE UPPER LOW MOVES OVERHEAD. CAPE VALUES ON GFSBUFR SOUNDINGS SHOW FROM 1000 TO 1500 J/KG PRIMARILY ALONG AND EAST OF HIGHWAY 65 FROM 18Z THROUGH 00Z. THIS IS SUPPORTED SOMEWHAT BY THE NAM AND GFS WHICH DO SHOW CAPE VALUES UP TO 1000 J/KG. GOOD MID LEVEL LAPSE RATES...LIFTED INDICES FROM -2 TO -6 AND LOWERING FREEZING LEVELS UNDER THE COLD CORE OF THE UPPER LOW WOULD INDICATE THE CHANCE FOR SOME STRONG TO ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON THOUGH SHEAR WILL BE LIMITED AT BEST. THINK THE MAIN THREAT WITH THE STORMS THAT DEVELOP WILL BE HAIL...THOUGH NOT AS LARGE AS WHAT OCCURRED LAST NIGHT. THE UPPER LOW WILL CONTINUE TO TRANSLATE TO THE EAST THROUGH THE WEEKEND AS A SECOND UPPER LEVEL LOW DIVES OUT OF CANADA AND PINWHEELS AROUND THE FIRST LOW. THE TWO LOWS WILL THEN PHASE TOGETHER OVER EASTERN MISSOURI AND PROVIDE ADDITIONAL CHANCES FOR SHOWERS LATE SUNDAY INTO MONDAY. AS A RESULT OF THE GENERAL NORTHWESTERLY FLOW PATTERN THAT DEVELOPS TODAY AND REMAINS IN PLACE THROUGH MUCH OF NEXT WEEK...TEMPERATURES WILL BE UNSEASONABLE COOL. WITH 850 MB TEMPERATURES FALLING AS LOW AS 1 TO 2 DEGREES C AT TIMES DURING THE WEEKEND...SOME LOCATIONS MAY NOT SEE HIGHS CLIMB OUT OF THE 50S. FOR NEXT WEEK...HIGHS SHOULD BE IN THE 60S THROUGH MOST OF THE WEEK WITH LOWS IN THE 40S THROUGH THE FORECAST PERIOD. THE NEXT BEST CHANCE FOR RAINFALL AND STORMS WOULD BE LATE NEXT WEEK AS ANOTHER UPPER LEVEL LOW CUTS OFF AND MAKES AN ATTEMPT TO UNDER CUT THE RIDGE ACROSS THE CENTER OF THE COUNTRY. WILL NEED TO WATCH THIS AND SEE IF THIS LOW WILL BE STRONG ENOUGH TO BREAK THE BLOCKING PATTER NOW SETTING UP OVER THE CONUS. HATCH && .AVIATION... FOG HAS REDUCED VISIBILITIES ACROSS PORTIONS OF SOUTHWEST MISSOURI EARLY THIS MORNING. HAVE GONE WITH PRIMARILY LOW END VFR IN THE TAFS...BUT THERE ARE POCKETS OF MVFR AND EVEN BRIEF IFR SCATTERED ABOUT. ANY REDUCTIONS TO VISIBILITY WILL IMPROVE BY MID MORNING AS WINDS INCREASE OUT OF THE WEST. SHOWERS AND A FEW THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP THIS AFTERNOON...WITH THE BEST CHANCES FOR THUNDERSTORMS AT KSGF AND KBBG. CEILINGS WILL LOWER WITH MVFR BECOMING PREVAILING. THE MVFR CEILINGS WILL THEN CONTINUE INTO TONIGHT AT KSGF AND KBBG. KJLN APPEARS THAT IT WILL BE RIGHT ON THE EDGE BETWEEN SCATTERED AND BROKEN CLOUD COVER. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 13, 9:02 AM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 902 AM CDT FRI MAY 13 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141415- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 902 AM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED RISK FOR LIGHTNING. LIMITED RISK FOR HAIL AND THUNDERSTORM WINDS. LIMITED RISK FOR FLOODING. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON MAINLY ACROSS THE EASTERN MISSOURI OZARKS AND SOUTH CENTRAL MISSOURI. STORMS MAY BE STRONG TO SEVERE WITH HAIL TO QUARTER SIZE AND WIND GUSTS OVER 50 MPH POSSIBLE. STREAM LEVELS WILL REMAIN HIGH ACROSS PORTIONS OF CENTRAL MISSOURI FROM HEAVY RAINFALL THURSDAY NIGHT. SOME LOW WATER CROSSINGS WILL REMAIN IMPACTED THROUGH THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE LATE NEXT WEEK AS ANOTHER UPPER LEVEL LOW MOVES ACROSS THE OZARKS. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, May 13, 9:47 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
947 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG AVA 36.95N 92.66W
05/12/2011 DOUGLAS MO LAW ENFORCEMENT
SEVERAL LARGE LIMBS DOWN AROUND TOWN WITH ISOLATED POWER
OUTAGES.
&&
LDOOLEYLocal storm report, May 13, 9:57 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
957 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG BOLIVAR 37.61N 93.41W
05/12/2011 POLK MO EMERGENCY MNGR
LARGE SIGN DAMAGED
&&
AFOSTERLocal storm report, May 13, 10:02 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1002 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 9 E GAINESVILLE 36.60N 92.27W
05/12/2011 OZARK MO LAW ENFORCEMENT
A COUPLE OF DOWNED TREES
&&
AFOSTERLocal storm report, May 13, 10:05 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1005 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL MANSFIELD 37.11N 92.58W
05/12/2011 E0.75 INCH WRIGHT MO EMERGENCY MNGR
WIND GUSTS OF 40 TO 50 MPH
&&
AFOSTERLocal storm report, May 13, 10:29 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1029 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL LOUISBURG 37.76N 93.14W
05/12/2011 E1.00 INCH DALLAS MO 911 CALL CENTER
&&
GAEDELocal storm report, May 13, 10:32 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1032 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL URBANA 37.84N 93.17W
05/12/2011 E1.75 INCH DALLAS MO EMERGENCY MNGR
&&
GAEDEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:11 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 49 min |
| May 12, 7:16 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 44 min |
| May 12, 7:30 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Morgan | 45 min |
| May 12, 7:31 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory | 19 min |
| May 12, 7:33 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 45 min |
| May 12, 7:52 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory | 38 min |
| May 12, 7:53 PM CDT | Areal Flood Advisory | SGF | Barry, Barton, Dade, Jasper, Lawrence, McDonald and 1 more | 6 hr |
| May 12, 8:22 PM CDT | Special Weather Statement | SGF | Miller | 23 min |
| May 12, 8:24 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 26 min |
| May 12, 8:25 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 35 min |
| May 12, 8:30 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas | 45 min |
| May 12, 8:34 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk, Webster | 36 min |
| May 12, 8:41 PM CDT | Special Weather Statement | SGF | Ozark | 49 min |
| May 12, 8:42 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 63 min |
| May 12, 8:55 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Maries, Miller, Phelps, Pulaski | 65 min |
| May 12, 9:18 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Texas, Wright | 57 min |
| May 12, 9:28 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 62 min |
| May 12, 9:56 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Maries, Miller, Phelps, Pulaski | 64 min |
| May 12, 10:56 PM CDT | Special Weather Statement | SGF | Shannon | 49 min |
| May 12, 11:13 PM CDT | Areal Flood Advisory | SGF | Camden, Dallas, Dent, Laclede, Maries, Miller and 4 more | 12 hr |
| May 13, 1:08 PM CDT | Special Weather Statement | SGF | Maries | 37 min |
| May 13, 1:16 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 29 min |
| May 13, 3:47 PM CDT | Flash Flood Warning | SGF | Benton, Hickory | 4 hr |
| May 13, 5:03 PM CDT | Flash Flood Warning | SGF | Dallas, Polk | 3 hr |
| May 13, 5:48 PM CDT | Flash Flood Warning | SGF | Camden, Miller, Morgan | 2 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.